MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012535-100
Medical Device Problem Codes Material Separation (1562); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the superficial femoral artery (sfa).During the deployment of a 7x100mm absolute pro self-expanding stent (ses) the thumbwheel was noted to jam causing the stent to only be partially deployed.The physician decided to remove the ses and the introducer sheath as a single unit, however 2mm of the stent were noted to separate in the anatomy.The separated stent was embedded to the vessel wall using balloon angioplasty.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported stent material separation was able to be confirmed.The reported mechanical jam and the reported activation failure were unable to be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during advancement interaction with the anatomy and/or inadvertent mishandling resulted in the noted device damages (jacket stretch marks, kinked stent sheath) preventing the shaft lumens from moving freely; thus, resulting in the reported mechanical jam and the reported activation/deployment failure.Manipulation of the compromised device by disassembling the handle resulted in the noted bent i-beam and the noted bent hypotube likely contributing to the reported difficulties.Further manipulation of the compromised device ultimately resulted in the reported stent material separation/noted stent damages (bent, stretched, broken struts, separated distal stent tabs).As reported, the separated stent was embedded to the vessel wall using balloon angioplasty.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the superficial femoral artery (sfa).During the deployment of a 7x100mm absolute pro self-expanding stent (ses) the thumbwheel was noted to jam causing the stent to only be partially deployed.The physician decided to remove the ses and the introducer sheath as a single unit; however, 2mm of the stent was noted to separate in the anatomy.The separated stent was embedded to the vessel wall using balloon angioplasty.There were no adverse patient sequela and no clinically significant delay in the procedure.Subsequent to the initially filed report, device return analysis revealed that the handle was received disassembled.The account confirmed that the handle was disassemble in attempts to fully deploy the stent.No additional information was provided.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20395244
Report Number2024168-2024-11817
Device Sequence Number6566200
Product Code NIO
UDI-Device Identifier08717648176098
UDI-Public(01)08717648176098(17)270531(10)4062461
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012535-100
Device Catalogue Number1012535-100
Device Lot Number4062461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown